Texas, 2004

Damaging Wind in Texas, June 21, 2004

June 21, 2004 · NWS EWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 21, 7:22 PM CST, 17 minutes earlier.

Area forecast discussion, Jun 21, 7:22 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT MON JUN 21 2004

.UPDATE...
DEVELOPING MCS LOCATED FROM BROWNWOOD AND SAN ANGELO SOUTHWARD TO
BRADY AND MENARD. 18Z MESOETA ETA HAS THIS SYSTEM SINKING SLOWLY
SOUTHWARD WHILE BACK-BUILDING TO THE SOUTHWEST. THIS SOLUTION LOOKS
GOOD BASED ON CURRENT RADAR TRENDS AND THE LATEST DISCUSSION FROM
NESDIS. WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR
THE SOUTHWARD MOVING MCS. EXPECT THE SVR WX ASSOCIATED WITH THIS
SYSTEM TO TRANSITION TO HEAVY RAINFALL OVERNIGHT WITH THE LOSS OF
DIURNAL HEATING. THE FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE.

&&

.PREV DISCUSSION...
THE REMAINDER OF THE WORK WEEK CONTS TO LOOK VERY WET WITH SOME
IMPROVEMENT PSBL BY THE WEEKEND...BUT THIS NOT GUARANTEED.  A S/W
SOUTHWEST OF THE BIG BEND THIS AFTN WILL SLOWLY LIFT OUT NE ACRS THE
EDWARDS PLATEAU/HILL COUNTRY TONIGHT AS ANOTHER S/W DROPS SWD NR
BAJA. STG SFC HEATING OCCURRING OVR NE MEXICO/SW TX THIS AFTN WITH
CAPES ALREADY 3-4K JUST TO THE WEST. THE ETA OR MORE SO THE GFS
DEVELOP AN MCS TO THE WEST NEAR BIG BEND AND BRING THE MCS ACRS THE
WRN CWA LATER THIS EVENING AND THE HILL COUNTRY LATE TONIGHT/EARLY
TUESDAY. BECAUSE OF THE WEAK MID LEVEL STEERING WINDS THE MCS
MOVEMENT WILL BE SLOW WITH A GOOD INTIAL UNIMPEDED LOW LEVEL FLOW OFF
THE GULF.  WITH THE POTENTIAL FOR HEAVY RAINS ON AREA THAT HAVE
RECEIVED ABOVE AVERAGE RAINFALL...WILL ISSUE AN FFA GENERALLY WEST OF
A LINE FROM CARRIZO SPRINGS TO BOERNE TO BURNET THRU 6 AM.  THE MCS
SHOULD WEAKEN TUE MORNING AS IT LAYS OUT A LARGE OUTFLOW BOUNDARY
ACRS THE CWA AND THE REMNANTS OF THE SYSTEM LIFT NEWD...WITH
REDEVELOPING CONVECTION ALONG/BEHIND THE BOUNDARY TUE AFTN/EVENING.
THE GFS SHOWS THE BOUNDARY TO BE A BIT STRONGER AND FURTHER SOUTH
INTO THE CWA VERSUS THE ETA...AND THE GFS ACTUALLY DRIVES THE
BOUNDARY TO THE COAST BY WED MORNING. BECAUSE OF THE UNCERTAINTY ONLY
TAPERED OFF POPS SLIGHTLY OVR THE NW CWA AND KEPT GOOD CHC POPS OVER
THE SRN CWA THRU WEDNESDAY.  THE GFSLR SHOWS A WEAK BUT SIGNIFICANT
UPR TROF NEARLY PARKED OVR THE E TX THU-FRI AND INTO THE WEEKEND...
WITH ONLY A GRADUAL DRIFT EASTWARD BY LATE IN THE WEEKEND. THE ECMWF
SHOWS A DRIER PATTERN WITH MORE RIDGING...SO WILL GO WITH SLGT CHC OR
LOW CHC POPS THRU THE WEEKEND INTO THE EARLY NEXT WEEK UNTIL LONG
RANGE MODEL SOLNS BECOME MORE CONSISTENT.

THE FLOOD WATCH WILL LIKELY NEED TO BE EXTENDED/RECONFIGURED FOR
TUE/TUE NIGHT...BUT WILL JUST MENTION HEAVY RAIN FOR NOW RATHER
THAN PUSH THE WATCH TOO FAR OUT GIVEN ALL THE UNCERTAINTY WITH THE
SFC BOUNDARY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
OVER THE RIO GRANDE PLAINS AND HILL COUNTRY THRU 6 AM TUESDAY.

&&

13/11
Hazardous weather outlook, Jun 21, 2:51 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT MON JUN 21 2004

TXZ171>173-183>194-202>209-217>225-228-221100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
351 PM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT ALONG AND WEST OF A
CARRIZO SPRINGS TO HONDO TO BOERNE TO JOHNSON CITY TO BURNET LINE.
AN UPPER LEVEL DISTURBANCE OVER MEXICO WILL MOVE NORTHEAST ACROSS
THE HILL COUNTRY INTO AN INCREASINGLY MOIST AIRMASS. THIS WILL RESULT
IN A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE
EDWARDS PLATEAU TO ACROSS THE HILL COUNTRY AND ADJACENT ESCARPMENT
AREAS. HEAVY RAINFALL AND FLOODING ARE POSSIBLE. RAINFALL AMOUNTS
WILL AVERAGE FROM 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 2 TO 4
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A TROPICAL AIRMASS WILL PERSIST THROUGH THE REMAINDER OF THIS WEEK. A
SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE AREA. THIS WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY
HEAVY RAINFALL IS POSSIBLE. IN ADDITION...A SURFACE BOUNDARY OR WEAK
COOL FRONT MAY DROP INTO SOUTH CENTRAL TEXAS TUESDAY AND WEDNESDAY TO
ENHANCE RAINFALL AMOUNTS. AS A RESULT...THE FLASH FLOOD WATCH WILL
LIKELY HAVE TO BE EXTENDED AND RECONFIGURED.

BY THE WEEKEND...THE AIRMASS WILL DRY A LITTLE AND THE DISTURBANCES
WILL WEAKEN. THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL
COVERAGE AND INTENSITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Val Verde

When
June 21, 7:39 PM CST to 7:41 PM CST
Where
Val Verde County, Laughlin Afb
Measured
70 kt (81 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
29.367, -100.783

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409285.